Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had typhoid in the past. Severe hairfall. Widal test showing salmonella typhi 'o' still present. Given Zenflox. Right treatment

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
I am taking treatment for hairfall.Doctor asked me for hb and widal test.In report i got the Salmonella typhi'o' - 1/320 and SalmonellaTyphi 'h' - 1/160.I suffered from typhiod around 12 - 14 years back.So as per doctor diagnose my hairdfall is due to typhi 'o and 'h' count since i suffered from typhiod its germs are still left in my body.he started treating me for the same to completely get rid of typhiod germs.According to doctor those germs could also be one of the reason of my major hairfall ,So my question is the doctor giving me the right treatment with the right diagnose?Reason for prescribing Zenflox tablet..??I am still taking Zenflox even not suffering from any fever currently .reason of taking it is that it prescribed by doctor.
Posted Fri, 20 Apr 2012 in Skin Hair and Nails
Answered by Dr. Santosh Kondekar 3 hours later

Hairfall is a condition that may be associated with any dietary deficiency, stress, infection, hormonal changes and drugs.

It cannot be told for sure that hair fall is due to typhoid, as it is not a common reason for the same.
Now as you have got Widal test positive, it need not mean that you must be suffering from typhoid fever. Widal test though positive 5 days after being infected by typhoid bacteria, may remain positive for months. Many cases of widal positivity are noted even after malarial fever and other non specific infection. It may be assumed to be likely due to infection by typhoid bacteria if repeat Widal test after 1 week will show higher levels. If not it need not be typhoid.

The bottom line is the treatment with Zenflox on the basis of Widal test is not standard. It means a lot with the clinical picture of the person. Typhoid fever though comes with fever and stomach pains, it need not be presenting with the same symptoms, often it may present with only vomiting and at times the infection may get unnoticed, especially in carrier state of typhoid fever when O levels may remain positive for years. Since you do not show any symptoms of typhoid I would not treat it as my patient.

When the test shows such high levels and there are no symptoms one warrants a repeat test after 1 week. This therapy is surely not going to cure hairfall, your primary reason for meeting a doctor.

I think it ideal to discuss your hair fall with a Dermatologist or Hair specialist regarding causes of hairfall like say dandruff, weak hairs, weight related issues etc.

I hope this answers your query. Please accept the same and feel free to ask any query further.
Above answer was peer-reviewed by
Follow-up: Had typhoid in the past. Severe hairfall. Widal test showing salmonella typhi 'o' still present. Given Zenflox. Right treatment 16 hours later
So As per your understanding this cannot be the reason for hairfall.i took treatment from dr.batra for 2 years and during treatment period my hairfall stopped to some extent but as soon as i stopped taking treatment my hairfall again reached to initial stage from where i started.Apart from this i have taken various external treatments for hairfall and again the same story goes during treatment period my hairfall get controlled but If i stop taking treatment it again reach to the same stage.I got my hb tested it is 13.2gm.After taking all kind of treament finally i went for allopathy treament.So that doctor could find the main XXXXXXX reason.What could be the reason for my major hairfall?And taking Zenflox will create any harm to me even if i am not suffering from any viral fever??
Answered by Dr. Santosh Kondekar 2 hours later
Thanks for writing back.
It is true that the effectiveness of some of the treatment that is offered today is temporary and do not offer a permanent cure. It is definitely likely that there is some medical reason that remains undiagnosed, as in many cases. It can be as simple as obesity to as missed as psychological factors and personality traits. A details evaluation from nutrition, weight, endocrine and hormonal issues, along with a psychologists' touch, with more of discussion and less of investigations may help one understand the root cause for it.
The treatment of hair loss would have to be customized to the cause that is identified. I also suggest that you focus on the larger issues rather than stressing on hair loss as stress itself can increase the hair loss.
Zenflox is not related to your hair fall. I would suggest that you complete the course as prescribed by your doctor unless you are allergic to it.
I hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor